Alert archive / Indiana / River Flood Warnings in 2017

River Flood Warning 29, NWS Northern Indiana

April 3, 2017LaPorte County, Saint Joseph County, Starke County, Indiana

NWS Northern Indiana issued this river flood warning at Apr 3, 2017, 9:55 AM CDT for LaPorte County, Saint Joseph County, Starke County, Indiana. It took effect at Apr 4, 2017, 9:00 AM CDT. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Apr 3, 2017, 9:55 AM CDT (14:55 UTC)
In effect from
Apr 4, 2017, 9:00 AM CDT
Expired
Apr 9, 2017, 1:00 AM CDT
In force
5 days
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kankakee River at Davis (DAVI3). The gauge peaked at 10.88 ft at Apr 7, 2017, 6:00 AM CDT.

actionminormoderatemajor8101204/0304/0404/0504/0604/0704/0804/0904/10
Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

147 
WGUS43 KIWX 031456
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1055 AM EDT MON APR 3 2017

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Kankakee River at Davis affecting La Porte...Starke and St. Joseph 
  Counties

.Recent and forecast rainfall will lead to continued rises on area rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC091-141-149-041455-
/O.NEW.KIWX.FL.W.0029.170404T1400Z-170409T0600Z/
/DAVI3.1.ER.170404T1400Z.170405T0600Z.170408T0600Z.NO/
955 AM CDT MON APR 3 2017

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for 
  The Kankakee River at Davis
* from Tuesday morning to late Saturday night.
* At 9 AM Monday the stage was 9.5 feet and steady.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage Tuesday morning  
  and crest near 10.5 feet around  1 AM Wednesday April  5 and fall 
  below flood stage around  1 AM Saturday April  8.
* At 11.0 feet...Flooding of secondary roads near the river begins.


&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
2 follow-up statements
202 
WGUS83 KIWX 040157
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
957 PM EDT MON APR 3 2017

...The Flood Warning continues for the following rivers... 

  Kankakee River at Davis affecting La Porte...Starke and St. Joseph
  Counties 
  Saint Joseph River Ohio above Newville affecting Allen...De Kalb 
  and Defiance Counties 
  Tiffin River near Stryker affecting Defiance...Fulton and Williams
  Counties 
 
.Recent and forecast rainfall will lead to rises on area rivers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC091-141-149-050157-
/O.CON.KIWX.FL.W.0029.170404T1400Z-170409T0600Z/
/DAVI3.1.ER.170404T1400Z.170405T0600Z.170408T0600Z.NO/
857 PM CDT MON APR 3 2017

The Flood Warning continues for
  The Kankakee River at Davis
* from Tuesday morning to late Saturday night.
* At 8 PM Monday the stage was 9.5 feet and steady.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage Tuesday morning  
  and crest near 10.5 feet around  1 AM Wednesday April  5 and fall 
  below flood stage around  1 AM Saturday April  8.
* At 11.0 feet...Flooding of secondary roads near the river begins.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$

INC003-033-OHC039-050157-
/O.CON.KIWX.FL.W.0027.000000T0000Z-170409T0600Z/
/NVLI3.1.ER.170331T2200Z.170405T1800Z.170408T0600Z.NO/
957 PM EDT MON APR 3 2017

The Flood Warning continues for
  The Saint Joseph River Ohio above Newville
* until late Saturday night.
* At 9 PM Monday the stage was 12.3 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will rise to a crest near 12.5 feet around  2 
  AM Thursday April  6 and fall below flood stage around  2 AM 
  Saturday April  8.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of 
  Newville floods. Agricultural and low lands flood along the St. 
  Joseph River to the Cedarville Reservoir.

&&

LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493


$$

OHC039-051-171-050157-
/O.CON.KIWX.FL.W.0026.000000T0000Z-000000T0000Z/
/STRO1.1.ER.170331T0623Z.170402T1600Z.000000T0000Z.NO/
957 PM EDT MON APR 3 2017

The Flood Warning continues for
  The Tiffin River near Stryker
* until further notice.
* At 9 PM Monday the stage was 12.6 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.1 feet around  2 
  AM Friday April  7 and begin falling.
* At 13.0 feet...Flood waters begin to affect some farm buildings 
  near Stryker and flood some secondary roads.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$
853 
WGUS83 KIWX 041441
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1041 AM EDT TUE APR 4 2017

...The Flood Warning is cancelled for the following rivers...
 
  Kankakee River at Davis affecting La Porte...Starke and St. Joseph 
  Counties
 
...The Flood Warning has been extended for the following rivers...
 
  Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
  Defiance Counties 
 
...The Flood Warning continues for the following rivers... 

  Tiffin River near Stryker affecting Defiance...Fulton and Williams
  Counties 
 
..Recent and forecast rainfall will lead to rises on area rivers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC003-033-OHC039-051441-
/O.EXT.KIWX.FL.W.0027.000000T0000Z-000000T0000Z/
/NVLI3.1.ER.170331T2200Z.170409T0600Z.000000T0000Z.NO/
1041 AM EDT TUE APR 4 2017

 The Flood Warning has been extended for
  The Saint Joseph River Ohio above Newville
* until further notice.
* At 10 AM Tuesday the stage was 12.5 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12.0 feet.
* At 12.0 feet...DeKalb County Road 42 about 3 miles northeast of 
  Newville floods. Agricultural and low lands flood along the St. 
  Joseph River to the Cedarville Reservoir.
* This crest compares to a previous crest of 12.9 feet which occurred 
  on Dec 18 2011.

&&

LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493


$$

OHC039-051-171-051440-
/O.CON.KIWX.FL.W.0026.000000T0000Z-000000T0000Z/
/STRO1.1.ER.170331T0623Z.170409T0600Z.000000T0000Z.NO/
1041 AM EDT TUE APR 4 2017

The Flood Warning continues for
  The Tiffin River near Stryker
* until further notice.
* At 10 AM Tuesday the stage was 12.5 feet and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 13.8 feet around  2 
  AM Sunday April  9 and begin falling.
* At 13.0 feet...Flood waters begin to affect some farm buildings 
  near Stryker and flood some secondary roads.
* This crest compares to a previous crest of 13.8 feet which occurred 
  on Apr 21 2013.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$

INC091-141-149-041511-
/O.CAN.KIWX.FL.W.0029.000000T0000Z-170409T0600Z/
/DAVI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
941 AM CDT TUE APR 4 2017

The Flood Warning is cancelled for
  The Kankakee River at Davis
* At 9 AM Tuesday the stage was 9.4 feet
* Flood stage is 10.0 feet.
* Forecast...The river crested below flood stage at 9.4 feet Tuesday 
  morning. The river will continue falling.
* Forecast...The river will crest below flood stage near 9.5 feet 
  around  1 PM Tuesday April  4.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
* This crest compares to a previous crest of 10.0 feet which occurred 
  on Apr 23 2011.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 3, 5:49 AM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Apr 3, 5:49 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
649 AM EDT Mon Apr 3 2017

.SYNOPSIS...
Issued at 642 AM EDT Mon Apr 3 2017

Rain will develop today and then spread across the region tonight
as low pressure tracks over the area. A brief dry period is
expected Tuesday and Tuesday night before the next system brings
renewed rain chances Wednesday through Thursday night. Highs today
will be around 60. Lows tonight will range from the mid 40s to
the mid 50s.

&&

.SHORT TERM...(Today thru Tuesday)
Issued at 300 AM EDT Mon Apr 3 2017

Water vapor imagery and 00Z analysis depicting strong diffluent
flow on lee side of intense southern stream upper low. Combined
with influx of gulf moisture ahead of deepening surface low is
resulting in strong convection along the gulf coast states
tonight. This system is expected to rapidly occlude as upper trof
and surface low move northeast into mid-MS valley while cold front
and ongoing convection in the south progresses eastward. This
will delay northward transport of deep low level moisture until
18Z Mon to 00Z Tue timeframe where categorical PoPs will be more
appropriate. Despite continued deepening of surface low...pattern
becomes fairly progressive as upper trof is absorbed into northern
stream flow and takes surface low through the great lakes region
Monday night thru Tuesday morning. Any lingering light
rain/drizzle Tuesday morning should be out of the area by the
afternoon. Sufficient cold air behind this system along with
residual low level moisture expected to result in extensive
strato-cu deck Tuesday providing little diurnal recovery in temps
along with brisk W/NW flow.

&&

.LONG TERM...(Tuesday night through Sunday)
Issued at 300 AM EDT Mon Apr 3 2017

Next system will be right on the heels of previous one as upper
trof lifts out of the four corners and into the southern plains by
Tuesday night. This will once again be accompanied by a rapidly
deepening surface low but with a track slightly further south as
upper low closes and deepens. Approach of this system will again
bring a surge of deep layer moisture with PW nearing 1 inch and
combining with Monday nights rain should see storm total amounts
well over 2 inches over much of the area. As closed upper low
moves over the area Wednesday night...850mb temps will drop below
zero along with 100m plus height falls and a very shallow surface
based warm layer will bring a rain/snow mix into play and continue
into Thursday as temps again exhibit little diurnal recovery in
cold air advection pattern behind exiting system. Lingering wrap
around moisture continues into Friday morning before surface
ridging finally builds in by Friday afternoon bringing dry and
mild weather that should carry through most of the weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 637 AM EDT Mon Apr 3 2017

Moisture will surge north today ahead of a deep low moving
northeast from Missouri. Ceilings will lower as the lower levels
saturate. Conditions should become IFR tonight as rain spreads
over Northern Indiana.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Skipper
SHORT TERM...JAL
LONG TERM...JAL
AVIATION...Skipper

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 3, 3:13 AM CDT, 6 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
413 AM EDT Mon Apr 3 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-040815-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
413 AM EDT Mon Apr 3 2017 /313 AM CDT Mon Apr 3 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Minor flooding will continue on some rivers in the area. See the
latest River Flood Statements or visit the National Weather Service
Advanced Hydrologic Prediction Service webpage for more specific
information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Minor river flooding will continue on some rivers in the area
through this week. Showers are expected Monday and Monday night, and
again Wednesday night and Thursday. Locally heavy rainfall is
possible during both of these periods, which may cause additional and
more substantial flooding. Please see the Hydrologic Outlook product
for additional information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-040815-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
413 AM EDT Mon Apr 3 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Hazardous conditions for small craft are possible Tuesday. Small
craft advisory conditions are also possible Thursday and Friday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 8:26 PM CDTRiver Flood WatchIWXCass, Miami, Wabash, Whitley4 days
Apr 3, 2:50 PM CDTSmall Craft AdvisoryIWX24 hr
Apr 3, 4:33 PM CDTSpecial Weather StatementIWXWhite42 min

Nearby

River Flood Warnings in Indiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.